Patterns of seizure activation after withdrawal of antiepileptic medication

Maria Grazia Marciani, Jean Gotman, Frederick Andermann, André Olivier

Research output: Contribution to journalArticle

Abstract

Effects of withdrawal of anticonvulsant drugs on the temporal profile of occurrence and the type of seizures were investigated in 40 intractable epileptic patients who were candidates for surgical treatment. EEG and behavior were monitored while drugs were ireduced to allow localization of the epileptogenic region. The rapid withdrawal of drugs caused a rebound effect, triggering either generalized seizures during a brief period or a longer-lasting increase in partial seizures. These increases in seizure frequency appeared related to change in dosage rather than to dosage itself, since they remained largely confined to the early period following reduction of an anticonvulsant.

Original languageEnglish
Pages (from-to)1537-1543
Number of pages7
JournalNeurology
Volume35
Issue number11
Publication statusPublished - 1985

ASJC Scopus subject areas

  • Arts and Humanities (miscellaneous)
  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Patterns of seizure activation after withdrawal of antiepileptic medication'. Together they form a unique fingerprint.

  • Cite this

    Marciani, M. G., Gotman, J., Andermann, F., & Olivier, A. (1985). Patterns of seizure activation after withdrawal of antiepileptic medication. Neurology, 35(11), 1537-1543.